# SDR CA060526004

- Difficulty date: May 19, 2006
- Submitted: June 6, 2006
- Operation: General aviation
- Make and model: Cessna U206B
- Aircraft time: 9,294 hours
- Engine: Cont IO520D
- System (JASC): 7414 · Magneto/Distributor
- Part: Impulse Coupling
- Part number: M3050
- Condition: Broken
- Location: Magneto
- Part time: 2,157 hours
- Component: Magneto, Slick
- Component part number: 6310
- Stage of operation: TX
- How discovered: O
- Nature of condition: R, J
- Precautionary procedure: D

## Discrepancy

DURING FLT, PILOT NOTICED A VERY SLIGHT RPM DROP AND SLIGHT ROUGHNESS.  UPON LANDING A GROUND RUN WAS PERFORMED AND WHEN THE IGNITION SWITCH WAS SELECTED TO RT MAG, ENGINE DIED OFF BEFORE SELECTING BACK TO LT OR BOTH.  WHEN COWLS WERE REMOVED IT WAS EVIDENT THAT RT MAG HAD SEPARATED FROM ATTACH FLANGE AND WAS LAYING JUST FWD OF ITS ATTACHMENT POINT.  UPON INSPECTION OF MAG IT APPEARS THAT IMPULSE COUPLING HAD FAILED INTERNALLY AND THROUGH ROTATION AND CENTRIFICAL FORCE HAD WORN AWAY THE CASING OF THE MAG TO THE POINT OF SEPARATION.   MAG WAS REPLACED WITH A NEW UNIT, THE ACCY CASE GEARS WERE VISUALLY INSPECTED, AND THE OIL AND FILTER WERE CHANGED AT THAT TIME AND AGAIN 3 HOURS LATER.
